Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 8, 2000, 5:54 PM CDT for Itasca County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2000, 5:54 PM CDT (22:54 UTC)
- Expired
- Aug 8, 2000, 6:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Itasca County, MN
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 082255 SVRDLH MNC061-092330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 554 PM CDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ITASCA COUNTY IN MINNESOTA * UNTIL 630 PM CDT * AT 554 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF ROSY...OR ABOUT 24 MILES NORTHEAST OF BEMIDJI...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSY AROUND 600 PM CDT SQUAW LAKE AROUND 615 PM CDT MAX AROUND 625 PM CDT INGER AROUND 630 PM CDT THIS IS A DANGEROUS STORM WITH DAMAGING HAIL OVER ONE INCH...STAY INDOORS AWAY FROM WINDOWS. DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ SS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:30 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 8, 1:30 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 130 PM CDT TUE AUG 8 2000 THE OBVIOUS PROBLEM OF THE DAY IS LINE OF NEAR-SVR TSTMS CURRENTLY OVR CWA. SFC PLOTS STILL A LTL DATA-SPARSE...SO MSAS MAY BE SUSPECT...BUT DPTS APPEAR TO BE IN THE LOW-MID 60S WITH UPR 60S JUST UPSTREAM. AXIS OF -8 SFC LI/S LIKEWISE JUST BEHIND SFC TROF WHERE SUNSHINE IS MUCH STRONGER. CLD CVR JUST AHD OF TROF LIMITING SFC HTG SOMEWHAT...SO INITIALLY COOL BLYR IS STILL SUPPRESSING CNVCTV ACTVTY TO BLO SVR LIMITS FOR THE MOST PART...EXCEPT FOR XTRM SRN END OF LINE BTWN GPZ AND BRD. MAY STILL SEE SOME WRNGS FOR S/C ZONES YET THIS AFTN. AS FOR THE FUTURE...MODELS STILL NOT ALL IN YET AFTR GATEWAY PROB...BUT ALL SEEM TO HAVE INITIALIZED WELL AND ARE SHOWING SIMILAR MVMT OF SYS TO THE E. PREFER ETA/S SLIGHTLY FASTER MVMT IN VIEW OF 95 KT VORT MAX PASSING ACRS SRN MN TNGT. AMS OVR OUR CWA STABILIZES RAPIDLY AFT 06Z AS S/WV AND VORT MAX PUSH ON TO THE EAST AND SFC HTG ENDS. DEPENDING ON EXACT PICTURE JUST BEFORE ZFP TRANSMIT TIME...WILL PRBLY DROP MENTION OF EVENING TSTMS/PCPN IN WRN ZONE GROUPS...KEEP THEM FOR EVENING IN CENTRAL ZONES...AND THROUGH THE NIGHT FOR ERN WI ZONES. FWC ONLY MOS DATA AVAIL ATTM...BUT APPEARS ACCEPTABLE...SHOWING WARMING TREND NXT COUPLE DAYS WITH LESS CLD CVR OVERCOMING WK CAA AHD OF APPROACHING SFC HIGH. .DLH...NONE. ERF
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:01 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 29 min |
| Aug 8, 1:49 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 41 min |
| Aug 8, 5:02 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 43 min |
| Aug 8, 5:18 PM CDT | Tornado Warning | DLH | Pine | 42 min |
| Aug 8, 5:34 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 56 min |
| Aug 8, 6:55 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 65 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.